wierd codeine questions
Posted in the Pharmacology Forum
#1 Jul 17, 2008
I currently live in Toronto where it is very difficult to see a regular doctor-and my specialist is also pretty difficult to see. I keep having an unusual reaction to codeine and I am wondering why-what the mechanisms behind it is. I am currently taking 300 mg of venlafaxine XR, and I like to take Tylenol with codeine for menstrual cramps with IBS. I usually only take one tablet, which is not alot of codeine. The reaction I get is weird. My eyes dilate, my vision gets blurry and I experience confusion-(which I don't enjoy.) I am reluctant to give up the codeine because I have irritable bowel syndrome and it really helps with my colon, especially during menstrual times.
Why does this reaction occur. shouldn't codeine produce constriction of the eyes. I had a similar reaction to Zantac, and my psychiatrist said that it both use the same cytochrome enzyme. He speculated that the competition between the two for the same enzyme was causing my blood level of venlafaxine to increase. He seemed to be guessing though. Any other thoughts? can anyone tell me (speculation) what mechanism would be causing the confusion?
Add your comments below
|Where to buy dichloroacetate... (Jul '07)||May '17||Judydowellb||51|
|5ht2b antagonist (Jan '17)||Jan '17||aransheehan||1|
|Pharmacology Review Quiz is now from paid to free? (Nov '16)||Nov '16||CollinHarrams||1|
|FDA: Adverse Reactions Website (May '08)||Aug '16||jrdrmotwani||2|
|On binding plasma proteins... (Apr '15)||Aug '16||jrdrmotwani||2|
|Dose-dependent or not (Mar '16)||Mar '16||sam||1|
|Could Music Be the Next Great Cure? (Apr '09)||Aug '15||Tijesuni||8|
Find what you want!
Search Pharmacology Forum Now
Copyright © 2017 Topix LLC